Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

Abstract Title:

[Severe withdrawal symptoms with fever during paroxetine tapering off].

Abstract Source:

Ned Tijdschr Geneeskd. 1999 Jul 3;143(27):1429-31. PMID: 10422558

Abstract Author(s):

F P Peeters, J Zandbergen

Article Affiliation:

Universiteit Maastricht, vakgroep Psychiatrie en Neuropsychologie.

Abstract:

A 30-year-old man with depression who was treated with paroxetine (Seroxat) developed severe withdrawal symptoms when the medication was gradually diminished and stopped: agitation, irritability, vertigo, lightheadedness and fever up to 40 degrees C. The symptoms disappeared after the medication was reintroduced but recurred after rediscontinuation. When the dosage was diminished very gradually the symptoms were mild. The depression did not recur. Such withdrawal symptoms are most prevalent after discontinuation of paroxetine but can occur after use of all selective serotonin reuptake inhibitors. The withdrawal syndrome includes both physical and psychiatric symptoms and needs to be distinguished from a relapse of the psychiatric disorder. Good information and gradual discontinuation of the antidepressant after long-term use are adequate measures to prevent severe withdrawal symptoms.

Study Type : Human: Case Report
Additional Links
Adverse Pharmacological Actions : Addictive : CK(24) : AC(4)

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2019 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.